U.S. doctors online nowAsk doctors free
Shrewsbury, MA
A 34-year-old female asked:

what does dual pattern on a positive ana blood test mean ? other blood work is fine?

2 doctor answers5 doctors weighed in
Dr. Alfred Kim
Rheumatology 16 years experience
Depends on symptoms: ANA is a screen for lupus. The pattern was used in the past to assist in diagnosing lupus and related conditions, but we have better tests (i.e. Ena panel) that has made patterns less useful. But you cannot over interpret this test: ANA positivity, regardless of pattern, is not helpful without knowing your symptoms. Everything boils down to symptoms;; rheum md would be very helpful.
Dr. Arthur Mandelin
Rheumatology 20 years experience
Antinuclear Antibody: An "ana" is a blood test used to screen a person for the possibility of several autoimmune diseases. It is important to remember that this is a screening test and a positive result only indicates more testing may be warranted. No blood test is perfect, and getting to a diagnosis is usually much more complex than drawing blood and looking at a number on the results report.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 40-year-old member asked:

How are ANA blood tests related to autoimmune disease?

1 doctor answer3 doctors weighed in
Dr. Gurmukh Singh
Pathology 49 years experience
One marker: Anti-nuclear antibodies (ANA) are one marker of auto-immune disease. There are sub-types of ANA that have specificity for different diseases. The antibodies may not be the casue of disease, but a marker of the disorder.
A 39-year-old member asked:

Is it common to have a sore arm after donating blood a month ago?

1 doctor answer3 doctors weighed in
Dr. Stuart Hickerson
Family Medicine 32 years experience
No: If you donated blood a month ago, you should not be having pain. This would most likely be from phlebitis or irritation to the vein. I would have someone take a look at this or call the facility that drew the blood.
A 44-year-old member asked:

What could happen from an overdose of blood thinner?

2 doctor answers8 doctors weighed in
Dr. Christian Schultheis
Hematology and Oncology 24 years experience
Bleeding: If you are referring to warfarin, it can cause severe bleeding. If aspirin, bleeding and kidney problems. Be very careful with all blood thinners. One needs to be monitored for symptoms and signs of bleeding. If there are concerns, contact your provider.
A 29-year-old member asked:

Why did I have a near-syncope episode after giving blood?

1 doctor answer2 doctors weighed in
Dr. Theodore Ritota
Dentistry 9 years experience
Be careful: It is common to feel somewhat light headed after donating blood. Everyone reacts differently, but by donating you are briefly compromising your own circulatory effectiveness for a short period of time. It rebounds very quickly.
A 48-year-old member asked:

What causes a teen to have low white blood cell count?

1 doctor answer2 doctors weighed in
Dr. Jay Park
Dr. Jay Parkanswered
Pediatrics 50 years experience
Viral infection: Leukopenia, low white cell count, is most often caused by viral infection. A number of different conditions or infections have to be considered as well.

Related questions

A 35-year-old member asked:
1 doctor answer1 doctor weighed in
A 36-year-old female asked:
3 doctor answers6 doctors weighed in
A 23-year-old female asked:
2 doctor answers2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 12, 2018

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.